MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE 2.5IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE 2.5IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH
Model Number 0012AM
Medical Device Problem Codes Fire (1245); Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, a covidien cautery hand control and e-z clean tip ignited while in use.Per the surgeon, there was an actual flame present.The surgical tech reports no issues with replacing the original tip with an e-z clean tip.No harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).Unknown, assumed 1st day of month and first month of the year that event took place and unk for year.Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.If the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the procedure date for this event? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/9/2022.Additional information received: the correct product code is 0012.D1, d2a, d3, d4, and g1.

Brand Name
E-Z CLEAN BLADE 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo UT 00969
PR  00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
475 calle c
guaynabo
*  
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo, UT 
*  
6107428552
MDR Report Key13252381
Report Number1721194-2022-00001
Device Sequence Number11879386
Product Code GEI
UDI-Device Identifier10614559100080
UDI-Public10614559100080
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0012AM
Device Catalogue Number0012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown